Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
pearsjon

Florinef

Recommended Posts

i got a bad vomitting bug and it took 2 weeks to start back on meds. started back and the swelling and paralysis got bad again. so i went off of them again. went to dr. appt. and went back on again and got fluids. starting swelling really bad, kept taking the florinef and other meds for about a week. swelling was still so bad, clled doc sayed to watch it it could be sign of ather things, see my pcp or go to er. which we all know is a waste of time, so i just kept dealing with it. but i noticed during the swelling bp and hr were great. sitting and standing. so i decided that florinef was causing the swelling do be worse, cuz i have always had swelling. do i stoped taking it and in a matter of days swelling is down. i am gling to check bp and hr today to see where i am at. if it is still good i am staying off of it. i can't do anything when i am like that, swollen and the like. i figured the doc was going to do the same thing/ monkey with my meds, so i did it for him. and we'll see.

anyone else have florinef trouble?

i mean i swelled form a size 4 to size 8 in a week. that's not right in my opinion.

Share this post


Link to post
Share on other sites

Firewoman,

what dose of Florinef were you taking and for how long had you been taking it?

The way florinef works is by making the kidneys retain fluid, hopefully to boost blood volume but too much fluid can cause it to leak into the tissues causing the swelling usually feet and legs. Did you also get IV fluids?

Lots of people react in different ways to different meds, some people need a tiny dose others the full dose. Florinef is usually started at a tiny dose and gradually increased. I started on 50 micrograms (half of a 0.1 mg tablet) and over several months the dose was increased to 300 micrograms a day.

You have to be very careful stopping and starting steroid tablets, including florinef. Taking steroid tablets reduces the amount of natural steroids that you body produces so if you then suddenly stop taking the tablets your body may not be able to make enough steroids of it's own at first. This can actually cause dangerously low blood pressure. For this reason doctors often gradually reduce steroid doses over a period of time rather than just stopping them suddenly.

I would advise you to see a doctor urgently and arrange a plan of what to do with your florinef. If you find that you are very weak, dizzy you may need extra steroids urgently from the ER.

Take care,

Flop

Share this post


Link to post
Share on other sites

i was on half dose of .1mg since july of this year. except for the weeks i mentioned before. and yes i had fluids at the same time i restarted the florinef, ame day to be exact. i started having trouble not urinating after bad reaction to fluids. it was like i was having a mini-******* every time i did urinate. now it has been 2-3 days now can't remember and the swelling is gone and i am urinating regulary. i don't have the i need to pee and cant feeling. my doc is out of town but did discuss this wiht him before he left and he has mentioned trying something other than florinef. so i think i'm ok there. i didnot know about weaning though. too late for that. plus i figured i survived 9yrs with this stuff and no medication or sympathy or understanding, much less a competent doc. so, i think i'll probably be ok, like i said he 's just going to monkey with it. and i know what the symps are for the really bad stuff. i think sometimes we take too much stuff. i mean the whole reason for me trying to find out what was wrong with me was my left leg or left isde of body. nothing has helped yet, except to do nothing fun only rest to do what i have to do( laundry, cooking , childcare, etc.) what kinda of life is that? i am going to just live it the way i used to and see what happens. of course i am not an idiot i know that pots is going to bring me down alot and thats ok. i will just deal with it like i did before. when it is real bad i will call doc who will tell me to see my pcp or go to er. nothings changed. i just have a doc now who knows what it is. which will help when i do have to go to er. but pretty much the rest is the same. i have no other health probs though and i know alot of you do. so i am not advocating this for anyone. this is just my situation and my decision.

noone shoud follow my footsteps, cuz ther kinda small.lol

Share this post


Link to post
Share on other sites

A lot of people get significant benefit from Florinef, but like you, I could not tolerate it. I was swollen too -- so much so, you could hardly recognize me. I got my husband to take me to the DR's office, and he agreed it was not a good choice.

Several years later, another DR wanted me to try it, and when I shared with him my previous experience, and asked if he was going to monitor me on the Florinef, he said very matter-of-factly, "No," and advised I go to the ER if I ran into a problem. Can you imagine? I told him to 'stick it' -- well, actually my husband did.

I had a bad first reaction with Midodrine, too, but my cardiologist wanted me to give it a second try, at much lower dosages, and I did OK. You DO need to be in touch with the DR who prescribed the Florinef, but I completely understand your concern with the med.

Good luck.

Share this post


Link to post
Share on other sites

Firewoman, I suspect that you have probably got away without any steroid withdrawl symptoms but for the benefit of anyone else on steroids, have a read about "Addison's Disease" before suddenly stopping steroids as those are the problems you can get through withdrawing steroid tablets too quickly. It all depends on the dose and length of treatment as to how it should be stopped.

If you didn't swell on florinef before your stomach bug, it may well be a combination of the IV fluids plus florinef that caused too much fluid retention and the symptoms you described.

Flop

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...